MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS 90CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS 90CM - US; CATHETER, PERCUTANEOUS
Model Number INC-11196-90
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device not returned.
 
Event or Problem Description
It was reported that the subject catheter was used to treat an acute stroke patient.A lot of resistance was encountered when the physician tried to insert the subject catheter through the right femoral artery.Guidewire was advanced through the catheter and then the subject catheter was able to track the device inside the patient anatomy, but it got stuck.The physician attempted to pull the subject catheter out, but it was stuck.The physician was finally able to take out the subject catheter out of the patient anatomy; however, the distal tip of the catheter was missing, and the distal half of the polymer jacket was not on the catheter and the catheter was found stretched.The physician then went through the radial artery to treat the middle cerebral artery (mca) stroke.The physician was able to aspirate the clot and opened the vessel.The polymer jacket was found balled up at the puncture sight.Then the patient underwent an additional surgery to remove the catheter tip from the vessel and the outer layer of the catheter that was balled up at the puncture site.The patient is doing fine.There were no clinical consequences to the patient reported due to this event.
 
Additional Manufacturer Narrative
D4 expiration date ¿ added.D9 returned to manufacturer on - updated.D10 product available to stryker ¿ updated.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.Based on the results of the dhr review, there is no indication that the device, labeling, or packaging failed to meet its specifications when released.During visual inspection the distal end of the catheter was noted to be severely stretched with exposed braid (the distal tip was not present).There was deformation noted to the catheter shaft at 68cm from the proximal end.A functional testing was unable to be performed due to the damaged noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that continuous flush was not set up and maintained throughout the clinical procedure and that the patient¿s anatomy was severely tortuous.The device was returned, and the damage noted to the device is indicative of the reported event.As per the product dfu 'maintain a constant infusion of appropriate flush solution'.As continuous flush was not maintained, an assignable cause of user error was assigned to the as reported issues device difficulty engaging target vessel, catheter shaft difficulty removing/withdrawing, and catheter tip broken/fractured during use, catheter shaft stretched and catheter ptfe inner lining peeling, and to the analyzed issues catheter shaft stretched, catheter shaft deformed, and catheter tip broken/fractured during use.
 
Event or Problem Description

Brand Name
AXS INFINITY LS PLUS 90CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key10498337
Report Number3008853977-2020-00028
Device Sequence Number2822509
Product Code DQY
UDI-Device Identifier07613327459203
UDI-Public07613327459203
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model NumberINC-11196-90
Device Catalogue NumberINC-11196-90
Device Lot Number15127-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date09/06/2020
Supplement Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR